Alert archive / Montana / Wind Chill Warnings in 2014

Wind Chill Warning 3, NWS Glasgow, MT

February 4, 20147 counties in Montana

NWS Glasgow, MT issued this wind chill warning at Feb 4, 2014, 3:05 AM MST for 7 counties in Montana. It took effect at Feb 4, 2014, 5:00 PM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 4, 2014, 3:05 AM MST (10:05 UTC)
In effect from
Feb 4, 2014, 5:00 PM MST
Expired
Feb 4, 2014, 8:59 PM MST
In force
4 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Garfield County, MT, Phillips County, MT, Prairie County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 48 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2014-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2014-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1577 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-88 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WWUS45 KGGW 041005
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
305 AM MST TUE FEB 4 2014

COLD CANADIAN AIR STREAMING INTO THE AREA COMBINED WITH AN
INCREASE IN WIND SPEED WILL CAUSE DANGEROUS WIND CHILL VALUES TO
DEVELOP AS EARLY AS THIS EVENING AND PERSIST INTO WEDNESDAY.

MTZ018-019-061-042300-
/O.NEW.KGGW.WC.W.0003.140205T0000Z-140206T2000Z/
/O.EXT.KGGW.WC.Y.0009.000000T0000Z-140205T0000Z/
DANIELS-SHERIDAN-NORTHERN VALLEY-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
OPHEIM
305 AM MST TUE FEB 4 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WIND CHILL WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM MST
THURSDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST
THIS AFTERNOON. 

* TIMING...ADVISORY THROUGH THIS AFTERNOON AND WARNING FROM
  TONIGHT THROUGH THURSDAY MID-DAY.

* WIND CHILL VALUES...20 TO 35 BELOW ZERO THROUGH THIS AFTERNOON
  AND 40 TO 45 BELOW ZERO TONIGHT THROUGH THURSDAY MID-DAY.

* OTHER IMPACTS...FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 20
  MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ016-017-020-059-042300-
/O.NEW.KGGW.WC.W.0003.140205T2300Z-140206T2000Z/
/O.EXT.KGGW.WC.Y.0009.000000T0000Z-140205T2300Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
WESTERN ROOSEVELT-NORTHERN PHILLIPS-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WOLF POINT...POPLAR...WHITEWATER
305 AM MST TUE FEB 4 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 4 PM MST WEDNESDAY...
...WIND CHILL WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 1 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 1 PM MST
THURSDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 4 PM MST
WEDNESDAY. 

* TIMING...ADVISORY THROUGH WEDNESDAY AFTERNOON AND WARNING LATE
  AFTERNOON WEDNESDAY THROUGH THURSDAY MID-DAY.

* WIND CHILL VALUES...20 TO 35 BELOW ZERO THROUGH WEDNESDAY
  AFTERNOON AND 40 BELOW ZERO WEDNESDAY AFTERNOON THROUGH THURSDAY MID-DAY.

* OTHER IMPACTS...FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 20
  MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ022-026-042300-
/O.NEW.KGGW.WC.W.0003.140205T2300Z-140206T2000Z/
/O.EXT.KGGW.WC.Y.0009.140204T1100Z-140205T2300Z/
GARFIELD-PRAIRIE-
INCLUDING THE CITIES OF...JORDAN...TERRY
305 AM MST TUE FEB 4 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 4 PM MST WEDNESDAY...
...WIND CHILL WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 1 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 1 PM MST
THURSDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 4 PM MST
WEDNESDAY. 

* TIMING...ADVISORY THROUGH LATE AFTERNOON ON WEDNESDAY AND WARNING
  LATE AFTERNOON ON WEDNESDAY THROUGH THURSDAY MID-DAY.

* WIND CHILL VALUES...25 TO 30 BELOW ZERO THROUGH LATE AFTERNOON
  ON WEDNESDAY AND 40 TO 45 BELOW ZERO WEDNESDAY EVENING THROUGH
  THURSDAY MID-DAY.

* OTHER IMPACTS...FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 20
  MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ060-062-042300-
/O.EXT.KGGW.WC.Y.0009.000000T0000Z-140206T2000Z/
SOUTHWEST PHILLIPS-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...ZORTMAN...CULBERTSON
305 AM MST TUE FEB 4 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 1 PM MST THURSDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 1 PM MST THURSDAY.

* TIMING...THROUGH THURSDAY MID-DAY.

* WIND CHILL VALUES...20 TO 35 BELOW ZERO.

* OTHER IMPACTS...FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 
  30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ021-023>025-027-042300-
/O.EXT.KGGW.WC.Y.0009.140204T1100Z-140206T2000Z/
PETROLEUM-MCCONE-RICHLAND-DAWSON-WIBAUX-
INCLUDING THE CITIES OF...WINNETT...CIRCLE...SIDNEY...FAIRVIEW...
GLENDIVE...RICHEY...WIBAUX
305 AM MST TUE FEB 4 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 1 PM MST THURSDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 1 PM MST THURSDAY.

* TIMING...THROUGH THURSDAY MID-DAY.

* WIND CHILL VALUES...20 TO 30 BELOW ZERO

* OTHER IMPACTS...FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 
  30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$
2 follow-up statements
665 
WWUS45 KGGW 042106
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
206 PM MST TUE FEB 4 2014

AN ARCTIC AIR MASS IN PLACE COMBINED NORTHWEST WINDS WILL CAUSE
DANGEROUS WIND CHILL VALUES TO CONTINUE THROUGH MUCH OF THE DAY
ON THURSDAY.

MTZ018-019-061-050515-
/O.CON.KGGW.WC.W.0003.140205T0000Z-140206T2000Z/
/O.CON.KGGW.WC.Y.0009.000000T0000Z-140205T0000Z/
DANIELS-SHERIDAN-NORTHERN VALLEY-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
OPHEIM
206 PM MST TUE FEB 4 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WIND CHILL WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 1 PM MST THURSDAY...

A WIND CHILL WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 1 PM MST THURSDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT
UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING...ADVISORY THROUGH THIS AFTERNOON AND WARNING FROM 5PM
  THIS AFTERNOON THROUGH 1 PM THURSDAY.

* WIND CHILL VALUES...20 TO 35 BELOW ZERO THROUGH THIS AFTERNOON
  AND 40 TO 45 BELOW ZERO TONIGHT THROUGH THURSDAY.

* OTHER IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 20
  MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING...AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ016-017-020-059-050515-
/O.CON.KGGW.WC.W.0003.140205T2300Z-140206T2000Z/
/O.CON.KGGW.WC.Y.0009.000000T0000Z-140205T2300Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
WESTERN ROOSEVELT-NORTHERN PHILLIPS-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WOLF POINT...POPLAR...WHITEWATER
206 PM MST TUE FEB 4 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST
WEDNESDAY...
...WIND CHILL WARNING REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
1 PM MST THURSDAY...

A WIND CHILL WARNING REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
1 PM MST THURSDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL
4 PM MST WEDNESDAY. 

* TIMING...ADVISORY THROUGH WEDNESDAY AFTERNOON AND WARNING LATE
  AFTERNOON WEDNESDAY THROUGH 1 PM THURSDAY.

* WIND CHILL VALUES...20 TO 35 BELOW ZERO THROUGH WEDNESDAY
  AFTERNOON AND 40 BELOW ZERO WEDNESDAY AFTERNOON THROUGH THURSDAY.

* OTHER IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 20
  MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING...AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ022-026-050515-
/O.CON.KGGW.WC.W.0003.140205T2300Z-140206T2000Z/
/O.CON.KGGW.WC.Y.0009.000000T0000Z-140205T2300Z/
GARFIELD-PRAIRIE-
INCLUDING THE CITIES OF...JORDAN...TERRY
206 PM MST TUE FEB 4 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST
WEDNESDAY...
...WIND CHILL WARNING REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
1 PM MST THURSDAY...

A WIND CHILL WARNING REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
1 PM MST THURSDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL
4 PM MST WEDNESDAY. 

* TIMING...ADVISORY THROUGH LATE AFTERNOON ON WEDNESDAY AND 
  WARNING LATE AFTERNOON ON WEDNESDAY THROUGH THURSDAY MID-DAY. 

* WIND CHILL VALUES...25 TO 30 BELOW ZERO THROUGH LATE 
  AFTERNOON ON WEDNESDAY AND 40 TO 45 BELOW ZERO WEDNESDAY 
  EVENING THROUGH THURSDAY MID-DAY.

* OTHER IMPACTS...FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 
  20 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING...AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ021-023>025-027-060-062-050515-
/O.CON.KGGW.WC.Y.0009.000000T0000Z-140206T2000Z/
PETROLEUM-MCCONE-RICHLAND-DAWSON-WIBAUX-SOUTHWEST PHILLIPS-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...WINNETT...CIRCLE...SIDNEY...FAIRVIEW...
GLENDIVE...RICHEY...WIBAUX...ZORTMAN...CULBERTSON
206 PM MST TUE FEB 4 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THURSDAY. 

* TIMING...THROUGH THURSDAY MID-DAY.

* WIND CHILL VALUES...20 TO 35 BELOW ZERO.

* OTHER IMPACTS...FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 
  30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING...AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$
218 
WWUS45 KGGW 050359 AAA
WSWGGW

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
859 PM MST TUE FEB 4 2014

AN ARCTIC AIR MASS IN PLACE COMBINED NORTHWEST WINDS WILL CAUSE
HAZARDOUS WIND CHILL VALUES TO CONTINUE THROUGH MUCH OF THE DAY ON
THURSDAY.

MTZ026-051100-
/O.CAN.KGGW.WC.W.0003.140205T2300Z-140206T2000Z/
/O.NEW.KGGW.WC.Y.0010.140205T0700Z-140206T2000Z/
/O.CAN.KGGW.WC.Y.0009.000000T0000Z-140205T2300Z/
PRAIRIE-
INCLUDING THE CITY OF...TERRY
859 PM MST TUE FEB 4 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
MST THURSDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM MST
THURSDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. 

* TIMING...HAZARDOUS WIND CHILLS EXPECTED LATE TONIGHT INTO
  THURSDAY.

* WIND CHILL VALUES...20 TO 35 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 30 MINUTES. BE SURE
TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING...AND WEAR A
HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ018-019-061-051100-
/O.CAN.KGGW.WC.W.0003.000000T0000Z-140206T2000Z/
/O.NEW.KGGW.WC.Y.0010.140205T0359Z-140206T2000Z/
DANIELS-SHERIDAN-NORTHERN VALLEY-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
OPHEIM
859 PM MST TUE FEB 4 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM MST THURSDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM MST THURSDAY. THE WIND
CHILL WARNING HAS BEEN CANCELLED. 

* TIMING...HAZARDOUS WIND CHILLS EXPECTED INTO THURSDAY.

* WIND CHILL VALUES...20 TO 40 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 30 MINUTES. BE SURE TO
WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A
HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ016-017-020-022-059-051100-
/O.CAN.KGGW.WC.W.0003.140205T2300Z-140206T2000Z/
/O.EXT.KGGW.WC.Y.0009.000000T0000Z-140206T2000Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
WESTERN ROOSEVELT-GARFIELD-NORTHERN PHILLIPS-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WOLF POINT...POPLAR...JORDAN...WHITEWATER
859 PM MST TUE FEB 4 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 1 PM MST THURSDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WIND
CHILL WARNING. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL
1 PM MST THURSDAY. 

* TIMING...HAZARDOUS WIND CHILLS EXPECTED INTO THURSDAY.

* WIND CHILL VALUES...20 TO 35 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 30 MINUTES. BE SURE TO
WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A
HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ024-025-027-051100-
/O.CAN.KGGW.WC.Y.0009.000000T0000Z-140206T2000Z/
/O.NEW.KGGW.WC.Y.0010.140205T0700Z-140206T2000Z/
RICHLAND-DAWSON-WIBAUX-
INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY...
WIBAUX
859 PM MST TUE FEB 4 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM MST
THURSDAY. 

* TIMING...HAZARDOUS WIND CHILLS EXPECTED LATE TONIGHT INTO
  THURSDAY.

* WIND CHILL VALUES...20 TO 35 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 30 MINUTES. BE SURE
TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING...AND WEAR A
HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ021-023-060-062-051100-
/O.CON.KGGW.WC.Y.0009.000000T0000Z-140206T2000Z/
PETROLEUM-MCCONE-SOUTHWEST PHILLIPS-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...WINNETT...CIRCLE...ZORTMAN...CULBERTSON
859 PM MST TUE FEB 4 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THURSDAY. 

* TIMING...HAZARDOUS WIND CHILLS EXPECTED INTO THURSDAY.

* WIND CHILL VALUES...20 TO 35 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 30 MINUTES. BE SURE
TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING...AND WEAR A
HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE.

&&

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this wind chill warning went out at Feb 3, 8:06 PM MST, 6 hours 59 minutes earlier.

Area forecast discussion, Feb 3, 8:06 PM MST, 6 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
806 PM MST MON FEB 3 2014

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY...

SENT AN UPDATE TONIGHT TO ALLOW FOR SOME HIGHER POPS TO MOVE A BIT
FURTHER NORTH THROUGH OUR CWA GIVEN CURRENT RADAR TRENDS. ALSO
CHOSE TO DIMINISH WIND SPEEDS A BIT GIVEN OBS AND LATEST MODEL
DATA. WINDS DURING THE MORNING AND DAY WILL LIKELY BE A BIT
STRONGER BUT FOR NOW...I EXPECT MOST LOCATIONS TO NOT SEE ANY 10
MPH WINDS AND THUS NO WIND CHILL CONCERNS UNTIL TOMORROW...BUT WILL
LEAVE THE CURRENT WIND CHILL HEADLINES UNCHANGED AS THERE IS A LOT
OF TIME IN WHICH THE CRITERIA MAY STILL BE MET. BMICKELSON

PREVIOUS SHORT TERM DISCUSSION...LIGHT SNOW CONTINUES TO AFFECT THE
SOUTHERN PORTIONS OF THE CWA THIS AFTERNOON...ESPECIALLY PETROLEUM
COUNTY. GIVEN RADAR REFLECTIVITY SHOWS SNOW EXTENDING ALL THE WAY
BACK INTO CENTRAL MONTANA...WILL CARRY LIKELY TO CATEGORICAL POPS
THROUGH TONIGHT. MODEL GUIDANCE SUGGESTS THAT THE NORTHERN EXTENT
OF THE SNOW MAY LIFT A BIT FURTHER TO THE NORTH TONIGHT...BEFORE
PUSHING BACK SOUTH DURING THE DAY TOMORROW. EXACTLY HOW FAR NORTH
AND EAST THE SNOW ADVANCES IS UNCERTAIN THOUGH GIVEN DIFFERING
MODEL SOLUTIONS. THE NAM AND ECMWF SEEM TO CAPTURE REALITY A BIT
BETTER THAN THE GFS...WHICH SEEMS TOO FAR SOUTH. VISIBILITY HAS
COME DOWN EVEN AS FAR NORTH AS GLENDIVE FOR A TIME...WHICH SPEAKS
TO THE FACT THAT THE SNOW HAS MADE IT A BIT FURTHER NORTH THAN THE
GFS WOULD INDICATE. ACCUMULATIONS SHOULD REMAIN LIGHT...BUT BY THE
TIME ALL IS SAID AND DONE IN PETROLEUM COUNTY BY TOMORROW
NIGHT...COULD SEE 2-4 INCHES. GIVEN THAT IT WILL HAVE OCCURRED
OVER A 36 TO 48 HOUR PERIOD THOUGH...ADVISORIES DO NOT APPEAR
NEEDED.

OTHER FOCUS FOR THE SHORT TERM IS THE POTENTIAL FOR DANGEROUSLY
COLD WIND CHILLS ASSOCIATED WITH THE ARCTIC AIR MASS AS COLD
ARCTIC HIGH PRESSURE SETTLES INTO THE REGION DURING THE NEXT COULD
OF DAYS. TOMORROW NIGHT COULD BE COLDEST...WITH 1050 MB HIGH
SETTLING INTO THE REGION. ECMWF CONTINUES TO INDICATE 850MB
TEMPERATURES IN THE -20S. PERSISTENT NORTHWESTERLY WIND SPEEDS
AROUND 10 MPH AND ABUNDANT CLOUD COVER SHOULD KEEP TEMPERATURES
FROM TRULY PLUMMETING. NEVERTHELESS...THE COMBINATION OF AIR
TEMPERATURES IN THE -10S AND WINDS AROUND 10 MPH WILL PRODUCE WIND
CHILLS HOVERING AROUND -40 IN THE NORTHERN ZONES. THUS...THE WIND
CHILL ADVISORY MAY NEED TO BE UPGRADED TO A WARNING FOR TOMORROW
NIGHT. GIVEN THAT THIS IS SOME 24 HOURS AWAY...WILL LET THE NEXT
SHIFT INSPECT THIS MORE CLOSELY. THE HEART OF THE ARCTIC AIR MASS
WILL LINGER INTO WEDNESDAY AS WELL...MAINTAINING DRY CONDITIONS
AND BITTER WIND CHILLS ACROSS NORTHEAST MONTANA. MALIAWCO

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
GOING FORECAST FOR THE MOST WAS ON TARGET. EARLY PERIOD
TEMPERATURES LOOK TOUGH THOUGH AS ARCTIC HIGH SITS OVER MT AND
LATE NIGHT CLEARING MAY ALLOW TEMPS TO PLUMMET WEDNESDAY NIGHT.
MEX GUIDANCE IS CATCHING ONTO THIS ALBEIT LIKELY TOO COLD. MODELS
TYPICALLY ARE TOO CLOUDY AND THUS DROPPED TEMPS SLIGHTLY. TFJ

PREVIOUS DISCUSSION...
THE EXTENDED FORECAST BEGINS EARLY THURSDAY MORNING WITH THE UPPER
FLOW IN A NEGATIVELY TILTED TROUGH POSITION ACROSS NORTHEAST
MONTANA AND SURFACE HIGH PRESSURE CENTERED OVER THE AREA.

THE UPPER FLOW DOES GO THROUGH A CHANGE DURING THE EXTENDED
FORECAST PERIOD FOR THE CONUS AS THE TROUGH DIGS DOWN INTO THE
SOUTHERN PLAINS TURNING THE UPPER FLOW OVER THE NORTHERN PLAINS
INTO THE NORTHWEST BY SATURDAY MORNING. BY MONDAY NIGHT THE TROUGH
EXITS THE EASTERN CONUS LEAVING ZONAL FLOW ACROSS THE NATION IN
ITS WAKE.

FOR NORTHEAST MONTANA...A PERIOD OF CONTINUED MOSTLY DRY
CONDITIONS AND BELOW NORMAL TRENDING BACK TO NEAR NORMAL
TEMPERATURES BY THE END OF THE PERIOD.

CONFIDENCE IS FAIRLY HIGH FOR A FLOW IN TRANSITION FOR THE
REGION.  PROTON

&&

.AVIATION...
A MIX OF VFR AND MVFR. ANOTHER ROUND OF SNOW WILL MOVE EAST-
SOUTHEAST AND LIKELY AFFECT KGDV LATE TONIGHT WITH LOWERING
VISIBILITIES WITH MVFR CEILINGS. THE LIGHT SNOW MAY REACH AS FAR
AS KGGW...KOLF AND KSDY OVERNIGHT. ELSEWHERE...CEILING WILL BE
MAINLY VFR WITH LOW AND MID CLOUDS. SNOW IS EXPECTED TO MOVE OUT
TUESDAY MORNING.

SOME MVFR LEVEL LOW CLOUDS ARE EXPECTED DURING THE DAY ON TUESDAY
AS AN ARCTIC AIR MASS MOVES INTO NORTHEAST MONTANA AND MAY LINGER
INTO TUESDAY NIGHT.

WINDS WILL BE LIGHT NORTH (10 KTS OR LESS).

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 4 AM TUESDAY TO 5 PM MST WEDNESDAY FOR
DAWSON...GARFIELD...MCCONE...PETROLEUM...PRAIRIE...RICHLAND...
WIBAUX.

WIND CHILL ADVISORY UNTIL 5 PM MST WEDNESDAY FOR CENTRAL AND
SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...DANIELS...
EASTERN ROOSEVELT...NORTHERN PHILLIPS...NORTHERN VALLEY...
SHERIDAN...SOUTHWEST PHILLIPS...WESTERN ROOSEVELT.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Feb 3, 8:29 PM MST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
829 PM MST MON FEB 3 2014

MTZ016>020-059>062-041100-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
829 PM MST MON FEB 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

AN ARCTIC AIR MASS FROM CANADA WILL SLOWLY BEGIN TO MOVE OVER
PORTIONS OF NORTHERN MONTANA TONIGHT. A FEW LOCATIONS WITH WINDS
NEAR 10 MPH MAY RAISE WIND CHILL CONCERNS TONIGHT MAINLY NORTH OF
THE MISSOURI RIVER. A WIND CHILL ADVISORY IS IN EFFECT THROUGH 5PM
WEDNESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CORE OF THE COLDEST AIR WILL MOVE OVER CENTRAL AND EASTERN
MONTANA TUESDAY AND TUESDAY NIGHT WITH WIND CHILL CONCERNS
CONTINUING FOR MOST LOCATIONS THROUGH MID WEEK. A FEW LOCATIONS
NEAR THE CANADIAN BORDER MAY FLIRT WITH WIND CHILL VALUES NEAR 40
BELOW ZERO BUT THERE IS STILL SOME UNCERTAINTY REGARDING THE
INHIBITING CLOUD COVER AND EXPECTED WIND SPEEDS. A WIND CHILL
ADVISORY IS IN EFFECT THROUGH 5PM WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ021>027-041100-
PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
829 PM MST MON FEB 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

SNOW IS EXPECTED TO CONTINUE THROUGH TONIGHT...PRIMARILY FOR THE
LITTLE ROCKIES AND LOCATIONS SOUTH AND WEST OF A LINE FROM THE
CMR THROUGH THE MISSOURI RIVER BREAKS AND JORDAN. ACCUMULATIONS
AROUND 1 TO 3 INCHES OF SNOW OVER A 36-HOUR PERIOD ARE EXPECTED AT
THIS TIME. SNOW COVERED ROADS MAY CAUSE HAZARDOUS DRIVING
CONDITIONS IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD ARCTIC AIR MASS WILL MOVE OVER CENTRAL AND EASTERN MONTANA
ON TUESDAY...RAISING WIND CHILL CONCERNS ANYWHERE WINDS ARE ABLE
TO REACH 10 MPH OR FASTER THROUGH MID WEEK. A WIND CHILL ADVISORY
IS IN EFFECT FROM 4AM TUESDAY THROUGH 5PM WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Chill Warnings in Montana, 2014Every wind chill warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.